MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNITRAX C-TAPER SLEEVE -3MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNITRAX C-TAPER SLEEVE -3MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 6942-7-060
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 06/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported that during a primary hemi hip arthroplasty (side not provided) the unipolar head and sleeve would not engage on the stem.
 
Additional Manufacturer Narrative
An event regarding an assembly issue involving a sleeve was reported.The event was confirmed.Device evaluation and results: the device was returned in good condition and was lodged in the taper of the head.Review of the device by a material analysis engineer indicated, "damage consistent with attempted assembly was observed on the head and sleeve." dimensional inspection confirmed the device was within specifications.Medical records received and evaluation: not performed as medical records were not provided for review.Device history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated.Conclusion: the event is confirmed however the root cause could not be determined as the stem was not returned.It is possible that there was improper order of assembly (i.E.Surgical protocol deviation) which could have caused the mating devices to not assemble.Surgical protocol indicates the sleeve should be assembled on the taper of the stem and then the head can be impacted on the sleeve.It seems the sleeve was placed in the head and then impacted onto the taper of the stem.No further investigation for this event is possible at this time.If additional information becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
UNITRAX C-TAPER SLEEVE -3MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6673255
Report Number0002249697-2017-02059
Device Sequence Number13923771
Product Code KWL
UDI-Device Identifier07613327013450
UDI-Public07613327013450
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K992570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Catalogue Number6942-7-060
Device Lot Number58852402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2017
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient Weight75